Nebraska, 2025

High Wind in Nebraska, November 25, 2025

November 25, 2025 · NWS LBF · 17 events in 17 counties and zones

Strong northwest winds of 30 to 40 mph with a gusts to around 60 mph occurred across north central Nebraska into portions of southwest Nebraska during the morning hours until the mid afternoon hours on November 25th. Peak wind gusts reached 61 mph or higher at the Imperial, Broken Bow and Valentine ASOS stations.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Strong northwest winds of 30 to 40 mph with a gusts to around 60 mph occurred across north central Nebraska into portions of southwest Nebraska during the morning hours until the mid afternoon hours on November 25th. Peak wind gusts reached 61 mph or higher at the Imperial, Broken Bow and Valentine ASOS stations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Nov 25, 5:57 AM CST, 2 hours 3 minutes earlier. Its key messages:

  • A High Wind Warning remains in effect Tuesday as northwest winds quickly ramp up this morning with gusts of around 60 mph, strongest across north central Nebraska.
  • Expect quiet but cool weather for Wednesday and Thursday, allowing favorable travel conditions for the Thanksgiving holiday.
  • Multiple weak impulses traverse the region Friday through the weekend, bringing multiple windows for light snow to the area and potentially impacting post-holiday travel.
Area forecast discussion, Nov 25, 5:57 AM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
557 AM CST Tue Nov 25 2025

.KEY MESSAGES...

- A High Wind Warning remains in effect Tuesday as northwest
  winds quickly ramp up this morning with gusts of around 60
  mph, strongest across north central Nebraska.

- Expect quiet but cool weather for Wednesday and Thursday,
  allowing favorable travel conditions for the Thanksgiving
  holiday.

- Multiple weak impulses traverse the region Friday through the
  weekend, bringing multiple windows for light snow to the area
  and potentially impacting post-holiday travel.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 326 AM CST Tue Nov 25 2025

Early morning observations show the well advertised cold front
beginning its northwest to southeast trek across the Sandhills.
Current placement as of ~08z (2am CST) shows a placement around an
IML to VTN line, or immediately east of that line. Ahead of this
line, shallow fog largely confined to the valleys or sheltered
areas. This will likely be short-lived as the frontal boundary, with
its increased low-level mixing due to stronger winds, will
effectively sweep out the lingering low-level moisture. Temperatures
ranged from lower 40s ahead of the boundary to middle and lower 30s
behind.

For today...winds will quickly ramp up as daytime temperatures begin
their diurnal trend. Strong CAA off the surface combined with
warming below will promote steep low-level lapse rates. This will
allow a moderate mixed layer to tap into a belt of stronger flow
aloft. As a cut-off low takes shape across eastern South Dakota,
height fields will compress aloft and promote increasing kinematics.
While the High Wind Warning encompasses all of the local forecast
area, believe the window to achieve High Wind criteria (58+ mph
gusts) is very brief southwest of a Merriman to Broken Bow line.
This will likely be through mid-morning with decreasing flow aloft
thereafter. Further northeast and in closer proximity to the parent
disturbance, flow off the surface should remain elevated as a h85
trough axis dives southeast through South Dakota. This will help
maintain 50+ knot flow roughly 2kft off the ground. BUFKIT soundings
show fairly unanimous output that areas to the north and east of the
previously mentioned Merriman to Broken Bow line should realize
adequate mixing to help draw these stronger winds to the surface. A
deeper dive shows largely uniform flow through this mixed layer thus
allowing for efficient momentum transfer. Ensemble guidance shows a
bullseye for wind probabilities roughly in the
Valentine/O'Neill/Broken Bow triangle and it's here where the
stronger forecast wind gusts are located. Further supporting this is
EPS and HREF guidance where probabilities of exceeding 55+ mph gusts
top out around 50-60%. There is a fairly sharp decrease the south
and west and it's here, across southwest Nebraska, where confidence
wanes considerably in seeing the same magnitude of gusts. Will
maintain the inherited High Wind Warning as is but believe potential
exists for this area to be cancelled early. The strong cold-air
advection will hold daytime temperatures in check with forecast
highs only reaching the middle 30s north to middle 40s south.

Mid-afternoon through tonight...As the upper-low spins to the north,
wrap around precipitation will settle south along the Nebraska/South
Dakota border. While dry air will be hard to overcome, the steep low-
level lapse rates extending up into the DGZ should allow for some
flurries if not light snow along and north of Highway 20 and east of
Highway 83. Though accumulations should remain very light if any
were to occur, the steep lapse rates and expected wind gusts could
hamper travel with squall-like bursts leading to some reduced
visibility. Folks should remain aware of this threat if traveling in
the immediate area. Winds should weaken quickly this evening as
pressure rises subside and high pressure noses in. Expect a very
cold night in the relative sense, with lows falling to the teens to
near 20F in the far east. Even though the descriptor chosen is "very
cold", these values are only around 5-10F below normal for areas
west of Highway 83.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 326 AM CST Tue Nov 25 2025

Wednesday/Thanksgiving...expect favorable conditions to start the
holiday travel period. Behind departing trough, northwesterly flow
will remain in place across the central and northern Plains. Modest
height rises and resulting subsidence will likely quell any
potential for precipitation across the area as temperatures steadily
fall. The lone exception to this may be the southern Panhandle into
southwest Nebraska Wednesday where a pseudo-warm front may setup.
Southerly flow into this density gradient may be enough to produce
some light QPF but forecast soundings depict largely mid-level
saturation with little lift and dry air at the surface. Similarly,
deterministic solutions are largely dry and ensembles like the
EPS/GEFS only suggest 30-50% potentially of seeing QPF exceeding
0.01". Will go ahead and maintain a dry forecast for this period as
a result. Daytime highs will settle in the upper 30s northeast to
middle 40s southwest each day Wednesday and Thursday with light and
variable winds.

Friday into the weekend...perhaps a more active period which could
introduce some travel impacts to the area. At this time, moderate
and even heavy snow does not appear likely but light snow
accumulations are possible in a few distinct windows: early Friday
morning across far north central Nebraska, late Friday into early
Saturday across much of the area, then again Sunday beginning in the
early morning across much of the area. The latter of these windows
appears to be of most significance both in magnitude and timing
being the final day of the post-holiday weekend when travel numbers
will likely peak. Northwesterly flow will persist into the weekend
until ridge breakdown begins upstream as a shortwave trough moves
ashore the Pacific Northwest. Height falls begin Friday with the
main trough settling into the Central Rockies sometime early
Saturday. Temperatures are likely to cool as a result of encroaching
high pressure from the north. While light accumulating snow may
occur in our far northeast zones Friday, the brunt of impacts from
the window should remain east and north of the area. Light snow will
continue off and on through the day Saturday as a cold front dives
south towards a developing surface low across the OK/TX panhandles.
More broad upslope flow ahead of an approaching longwave trough will
support more widespread and persistent forcing for ascent. This
leads to more expansive PoPs and greater potential for
accumulations. Ensembles hint at closer to 0.10-0.15" QPF for Sunday
which is likely to fall as all snow. This suggests the potential for
1-2" of snowfall across the area. While this likely falls short of
requiring any headlines, the timing coincident with a heavy travel
period raises concern about potential impacts. Will advise following
shifts to monitor trends closely. Forecast highs fall from the 40s
Friday to the upper 20s/lower 30s for Saturday and Sunday. Forecast
highs at LBF/VTN for Sunday fall below the 25th percentile in their
respective climatology's. While not overly significant for late
November/early December, this will be the coldest temperatures of
the season thus far and folks should take adequate precautions. This
is especially true for those with travel plans.

Monday and beyond...confidence in upper-level pattern evolution to
start next week wanes considerably by the start of the work week.
Large scale troughing appears likely to reside somewhere in the
central Plains to middle Mississippi Valley. Where precisely this
sets up will have large implications on the going forecast. Overall
thoughts though are for temperatures to moderate at least some and
this is emphasized by the NBM median values for MaxT and MinT values
steadily climbing from Monday through Wednesday. While a colder day
certainly appears possible for Monday, temperatures should rebound
above the freezing mark by Tuesday for most if not all and further
increases appear probable for Wednesday where NBM 25th Percentile
values recover to the 30s and 40s.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 554 AM CST Tue Nov 25 2025

Ongoing strong winds will quickly strengthen through late
morning leading to significant wind gusts at area terminals.
Concern is greatest across north central Nebraska where gusts
are likely to exceed 50 knots for a few hours late this morning
into early afternoon before slowly subsiding this afternoon.

Additional concerns focus on wrap-around precipitation moving
into far northern Nebraska. This would likely fall as SN/GS at
select terminals including VTN, ANW, and ONL. At this time,
coverage should be scattered enough that direct impacts aren't
certain. Will advise following shift to monitor closely to amend
as necessary. Gradually by this afternoon, winds will weaken and
CIGs improve with a return to VFR conditions and light westerly
winds at or below 15 knots for the overnight Tuesday into
Wednesday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 6 PM CST /5 PM MST/ this evening for
NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

SHORT TERM...NMJ
LONG TERM...NMJ
AVIATION...NMJ
Hazardous weather outlook, Nov 25, 4:41 AM CST, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
441 AM CST Tue Nov 25 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-261045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
441 AM CST Tue Nov 25 2025 /341 AM MST Tue Nov 25 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Today and tonight.

A High Wind Warning remains in effect for much of the daytime Tuesday
across western and central Nebraska. Strong northwest winds will gust
up to 60 mph before subsiding this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected for Wednesday to begin the holiday
travel period.

More active weather arrives for the post-Thanksgiving weekend with a
couple windows for accumulating snow possible: Friday into Friday
night and again late Saturday through Sunday. At this time,
accumulations appear light but slick roads may still be possible.
Folks traveling for the holiday should continue to monitor the
forecast for the latest information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Nov 25, 2:09 AM CST, 5 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
209 AM CST Tue Nov 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     Non-Tstm Wnd Gst 1 SW Lemoyne            41.27N 101.81W
11/25/2025  M58 MPH          Keith              NE   Mesonet

            PWS KNELEMOY4.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 high wind. Local standard time, as filed.

High Wind, Eastern Cherry

When
November 25, 8:00 AM CST to 2:00 PM CST
Where
Eastern Cherry forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
COOP Observer
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

Northwest winds of 30 to 40 mph with gusts to around 60 mph were common across eastern Cherry County during the morning hours into the mid afternoon hours. A Cooperative Observer near Valentine reported the highest peak wind gust of 72 mph at 1006 am CST.

High Wind, Western Cherry

When
November 25, 7:00 AM MST to 1:00 PM MST
Where
Western Cherry forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

Northwest winds of 30 to 40 mph with gusts to around 60 mph were common across western Cherry County during the morning hours into the early afternoon hours. A mesonet site 13 miles west northwest of Merritt Reservoir recorded the highest peak wind gust of 63 mph at 849 am MST.

High Wind, Grant

When
November 25, 7:00 AM MST to 1:00 PM MST
Where
Grant forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
41.915, -101.740 (the zone’s center; the record gives no point)

Northwest winds of 30 to 40 mph with gusts to around 60 mph were common across Grant County during the morning hours into the early afternoon hours. The nearby Alliance ASOS site recorded a sustained wind of 43 mph with a peak gust of 59 mph at 935 am MST.

High Wind, Hooker

When
November 25, 7:00 AM MST to 2:00 PM MST
Where
Hooker forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
41.916, -101.135 (the zone’s center; the record gives no point)

Northwest winds of 30 to 40 mph with gusts to around 60 mph were common across Hooker County during the morning hours into the early afternoon hours. A nearby mesonet site 10 miles south southeast of Thedford recorded a peak wind gust of 61 mph at 1258 pm MST.

High Wind, Thomas

When
November 25, 8:00 AM CST to 2:00 PM CST
Where
Thomas forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
41.914, -100.556 (the zone’s center; the record gives no point)

Northwest winds of 30 to 40 mph with gusts to around 60 mph were common across Thomas County during the morning hours into the mid afternoon hours. A mesonet site 10 miles south southeast of Thedford recorded the highest peak wind gust of 61 mph at 1215 pm CST, while the Thedford AWOS site recorded a peak wind gust of 60 mph at 1223 pm CST.

High Wind, Logan

When
November 25, 8:00 AM CST to 2:00 PM CST
Where
Logan forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
41.567, -100.483 (the zone’s center; the record gives no point)

Northwest winds of 30 to 40 mph with gusts to around 60 mph were common across Logan County during the morning hours into the mid afternoon hours. A nearby mesonet site 10 miles south southeast of Thedford recorded the highest peak wind gust of 61 mph at 1215 pm CST, while the nearby Thedford AWOS site recorded a peak wind gust of 60 mph at 1223 pm CST.

High Wind, McPherson

When
November 25, 8:00 AM CST to 3:00 PM CST
Where
McPherson forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
41.568, -101.060 (the zone’s center; the record gives no point)

Northwest winds of 30 to 40 mph with gusts to around 60 mph were common across McPherson County during the morning hours into the mid afternoon hours. A mesonet site 3 miles east southeast of Tryon recorded a peak wind gust of 60 mph at 147 pm CST.

High Wind, Custer

When
November 25, 8:00 AM CST to 2:00 PM CST
Where
Custer forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
41.394, -99.726 (the zone’s center; the record gives no point)

Northwest winds of 30 to 40 mph with gusts to around 60 mph were common across Custer County during the morning hours into the mid afternoon hours. A mesonet site near Sargent recorded the highest peak wind gust of 67 mph at 106 pm CST, while the Broken Bow ASOS site recorded a peak wind gust of 62 mph at 1010 am CST.

High Wind, Blaine

When
November 25, 8:00 AM CST to 2:00 PM CST
Where
Blaine forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
41.913, -99.977 (the zone’s center; the record gives no point)

Northwest winds of 30 to 40 mph with gusts to around 60 mph were common across Blaine County during the morning hours into the mid afternoon hours. A nearby mesonet site near Sargent recorded the highest peak wind gust of 67 mph at 106 pm CST, while the nearby Broken Bow ASOS site recorded a peak wind gust of 62 mph at 1010 am CST.

High Wind, Loup

When
November 25, 8:00 AM CST to 2:00 PM CST
Where
Loup forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
41.914, -99.454 (the zone’s center; the record gives no point)

Northwest winds of 30 to 40 mph with gusts to around 60 mph were common across Loup County during the morning hours into the mid afternoon hours. A nearby mesonet site near Sargent recorded the highest peak wind gust of 67 mph at 106 pm CST, while the nearby Broken Bow ASOS site recorded a peak wind gust of 62 mph at 1010 am CST.

High Wind, Holt

When
November 25, 8:00 AM CST to 3:00 PM CST
Where
Holt forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
42.456, -98.784 (the zone’s center; the record gives no point)

Northwest winds of 30 to 40 mph with gusts to near 60 mph were common across Holt County during the morning hours into the mid afternoon hours. A mesonet site 5 miles southwest of Atkinson recorded a peak wind gust of 63 mph at 157 pm CST.

High Wind, Boyd

When
November 25, 8:00 AM CST to 3:00 PM CST
Where
Boyd forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
42.900, -98.766 (the zone’s center; the record gives no point)

Northwest winds of 30 to 40 mph with gusts over 60 mph were common across Boyd County during the morning hours into the mid afternoon hours. A mesonet site 3 miles southeast of Spencer recorded a peak wind gust of 72 mph at 1134 am CST.

High Wind, Rock

When
November 25, 8:00 AM CST to 3:00 PM CST
Where
Rock forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
42.421, -99.450 (the zone’s center; the record gives no point)

Northwest winds of 30 to 40 mph with gusts to near 60 mph were common across Rock County during the morning hours into the mid afternoon hours. A mesonet site 8 miles north of Bassett recorded a peak wind gust of 60 mph at 150 pm CST.

High Wind, Brown

When
November 25, 8:00 AM CST to 3:00 PM CST
Where
Brown forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
42.430, -99.929 (the zone’s center; the record gives no point)

Northwest winds of 30 to 40 mph with gusts to near 60 mph were common across Brown County during the morning hours into the mid afternoon hours. The Ainsworth AWOS site recorded sustained winds of 40 mph between 1000 am CST and 1100 am CST with a peak wind gust of 56 mph at 1015 am CST.

High Wind, Keya Paha

When
November 25, 8:00 AM CST to 3:00 PM CST
Where
Keya Paha forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
42.879, -99.712 (the zone’s center; the record gives no point)

Northwest winds of 30 to 40 mph with gusts to over 60 mph were common across Keya Paha County during the morning hours into the mid afternoon hours. A mesonet site 2 miles west of Springview recorded a peak wind gust of 66 mph at 149 pm CST.

High Wind, Chase

When
November 25, 7:00 AM MST to 1:00 PM MST
Where
Chase forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
40.524, -101.698 (the zone’s center; the record gives no point)

Northwest winds of 30 to 40 mph with gusts to around 60 mph were common across Chase County during the morning hours into the early afternoon hours. The Imperial ASOS site recorded a peak gust of 61 mph at 1112 am MST.

High Wind, Perkins

When
November 25, 8:00 AM MST to 3:00 PM MST
Where
Perkins forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
40.851, -101.650 (the zone’s center; the record gives no point)

Northwest winds of 30 to 40 mph with gusts to near 50 mph were common across Perkins County during the morning hours into the mid afternoon hours. The Grant AWOS site recorded sustained winds of 40 mph between 1100 am MST and noon MST with a peak wind gust of 51 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2025Every state in 2025This day in weather historyWarnings in Nebraska, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1297414, 1297416, 1297420, 1297425, 1297433, 1297435, 1297437, 1297440, 1297441, 1297442, 1297447, 1297454, 1297458, 1297463, 1297464, 1297469, 1297468.